Interesting thing about steroids and my injections

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 8/26/2006 11:20 AM (GMT -6)   
As you know, I've had some severe reactions to my Avonex shots, I've had 17 shots so far.  Well, Thursday I had an epidural injection of steroids into my lumbar spine and took my Avonex yesterday.  Well, I am amazed!  I did run a low grade fever and had some bad aches and headache but I never got the dreaded chills (severe, usually) nor did my temp go above 99.5.
 
I have read that some neuros prescribe a low dose of prednisone on shot days to help combat side effects but mine doesn't like to do that becasue of the long term issues of steroids.  I don't want to take steroids just to get me throught the side effects but it was welcome relief for me!
 
Just wanted to share that with you all! :-)
Michelle ><>
 
"Life shouldn't be a journey to the grave with the intention of arriving
safely in a pretty and well preserved body, but rather, to skid in
broadside, thoroughly used up, totally worn out, and loudly
shouting...."Wow! What a ride! Thank You Lord!!!"
 
 
 
 


DBG
Regular Member


Date Joined Sep 2004
Total Posts : 235
   Posted 8/26/2006 3:04 PM (GMT -6)   

Fortunately I'm on Copaxone and have very few side effects.  All of the interferon side effects bothered me so I opted for Copaxone.  I've not read anything about steroids preventing problems but I know they sure help me in a flare.  My first flare I warned everyone against steroids but after this last round, and the fact that it got me out of a flare so soon, it makes sense that it may be used in this situation.  Let us know any new info you get.

Best,

Christine


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 8/26/2006 4:33 PM (GMT -6)   

WOO HOOO Michelle!

Yes, i recall that u've had probs with side effects and u'r shots. I'm really glad u got some relief this time and hope that the epidural will last and give u some residual help in the weeks to come. I've heard steroids can be really hard on a person and can understand u'r doc not wanting to prescribe on a regular basis, but thank goodness for this oppertunity! Take good care!

rhonda

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 9:40 AM (GMT -6)
There are a total of 2,886,029 posts in 316,666 threads.
View Active Threads


Who's Online
This forum has 157769 registered members. Please welcome our newest member, Milkybuttons.
997 Guest(s), 15 Registered Member(s) are currently online.  Details
PeteZa, teta91, BnotAfraid, NancyG457, betterdays1, tmichael, Artist Mark, mikeb2308, IsItSerious, Kat1000, suzieq521, NiceCupOfTea, InTheShop, quincy, Howard3569


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer